Is anyone else having as many problems with coumadin as I am? The dr. cannot get my blood regulated. My pro-times/INR jumps all over the board. The dr. wants it to stay in between 2-3(safe level for me), but when I take the coumadin like they want me too, it jumps up to between 4.9-8(way too thin). Earlier this month, they thought I had another DVT-which would have been 2 new ones in 1 month, but it was just the same one making me hurt. Ended up back in the hospital though, because my INR level was at 8-which meant my blood was way too thin and I could have hemmoraged if I would have even bumped into anything. Now they are making do pro-times/INR every 3 days. I am really getting tired of being poked all the time. My blood is so thin that it hurts when they stick me(usually it doesn't) and then my arm is bruised for days after. I HATE TAKING COUMADIN!!! Unfortunately, I have to take it the rest of my life and I'm only 37. Just wanted to rant and see if anyone else felt the same way I do.
The following user gives a hug of support to Pookie1992: misscarolyn923 (08-26-2011)
that was the same deal with me. i'm 18, i got my dvt in march, ended the coumadin in september. i did the INR once a week for 7 months. i found that if i generally maintained the same diet, the INR didnt jump around as much. i have 2 blood abnormalities so i'll probably have to start the coumadin again when i'm older..hmph
ive been taking coumadin since september 2000. they told me would take about 6 months to get me regulated. ha took me more like 3 years. i find in the summer when it is hot and i dont eat too well i start jumping alot. but now i regulate my diet of vitamin k and i only have it tested every 2 weeks. took me a long time to get there though. hang in there it will happen.
Just back from the dr. 6 days ago my INR was 5.79(too thin) and today it is 0.9(way too thick). Have to go back in a week. The dr. is just as baffled as me why it jumps all over the place. This is the 3rd time I've taken coumadin since I was 18, when I got my first blood clot. The last 2 times I stopped taking it for this very reason, but now I HAVE to take it the rest of my life if I want to live-guess I'll keep taking it. They love to remind me that "too thick-clot can move and kill you" and "too thin-could bump into something and bleed to death". What a choice. Take care everyone.
I have been taking coumadin since August of this year. Have never gone longer than one week between tests as I seem to jump around. The thinnest my level got was 4.6 and was almost incapacitated with headaches, numbness in face. Have felt pretty good for past 3 weeks. I seemed to level off at 2.8 on 10 mg and 7.5, then had a jump to 3.5 again. Now am taking 10 mg, 7.5, 7.5 and repeating. The only thing the doctor said is that the liver is what transports the coumadin, and if something else is competing in the liver, then it affects absorbtion. I didnt' ask too many questions. Good luck, and I am tired of needles as well. If they give you the needle in the same spot over and over, scar tissue builds up, and I think this is why we are sensitive all of a sudden.
I get to go back for more blood work tomorrow-yeah. They finally lowered my dosage so hopefully tomorrow's results will be better. The dr. did fill out a form for me to get a temp. disabled place card. Still waiting to hear from social security whether I'll be approved for disability. My husband told me that I wouldn't be going back to work no matter what, but I feel guilty about not working. I told him last night that I'm tired of going to the dr. all the time, because it is starting to get expensive-even with insurance. I do wear a medic alert bracelet(just in case) and take my meds like a good little girl-I just like to gripe to him. Hope everyone else is doing good on this cold, rainy day(here in Missouri anyway). Take care.
My mother is 80 years old and she takes comadin for a blood clot in her leg. She started taking it in September of this year and is not regulated yet. I am not sure whether the comadin is causing her to have frequent episodes of gout. I want to know if there are any side effects to taking it such as cramps in leg.
My doc's have told me that Coumadin is the most finicky drug out there. He says what you eat, what time you eat, what time you go to bed, any changes in your daily routine can adjust the level. Mine was fine for years and all of a sudden the INR is way too low and just will not move up. They put me back on 10mg and even had me double that one night, which I was kinda scared to do. It still will not go up. Getting poked very often as well. I am gettibng the papers to have my doc fill out so I can get one of those machines like a diabetic uses, fingerstick. My insurance should cover it.
Last edited by moderator2; 04-06-2005 at 07:43 PM.
Reason: please do not post commercial websites - use brand names only
I been on Coumadin for about 15 years due to mechanical aorta heart valve.
The INR is checked once a month. Most months it needs no adjustment.
My dosage runs from 7 to 8 MG per day for a control of 2.5 to 3.5 INR.
The highest INR I have ever had was a 6.3.
I pay special pay attention to my Vitamin K intake.
My doctor is a Cardiologist.... for a few months due to insurance I had to use a GP doctor and he had big problems with controlling my INR.
My feelings... only a Cardiologist should be adjusting Coumadin dosage!
[FONT=Arial Narrow][SIZE=3]So far so good for me although I was petrified when I first started on coumadin. I don't make any dramatic changes in my diet and get checked regularly
I was trying to find a way to post my own question here and couldn't figure it out so pardon me please if I horned in. I am a smoker and need help but need to know if a nicotine patch would affect the coumadin levels. I can't seem to quit without a crutch. Can anyone help me?
just developed dvt after hysterectomy; dr still cant get dose of coumadin regulated after l month; also getting tired of blood tests; thought I would have something to look forward to after a few months, but after reading this, not so sure. I was thinking of finding a specialist but I havent seen any advertising any new treatments. Help!